MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT GRANUFLO 2251 2K 2.5CA 1MG 16.5 GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT GRANUFLO 2251 2K 2.5CA 1MG 16.5 GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number 0FD2251-3B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 09/06/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental medwatch report will be submitted upon completion of this activity.(b)(4).
 
Event or Problem Description
A healthcare professional at a user facility reported that a patient passed away following treatment on a fresenius 2008t hemodialysis (hd) machine.Prior to treatment, the patient had a recorded blood pressure of 125/78 and a pulse of 84 beats per minute.The patient¿s respiratory measurement was 18.The patient initiated treatment via a right tunneled jugular catheter without complaint at about 15:36.The patient received dialysate via a central feed.Thirty minutes into treatment, the patient was reported to be resting comfortably.At about 16:27, the patient was administered doses of mircera (50mcg, ivp), venofer (100mg, ivp), and hectorol (2.0mcg, ivp).Approximately three minutes later, the patient reported that they were not feeling well and were unable to breathe.The patient became pale, diaphoretic and unresponsive.Treatment was discontinued.The user facility called 911 and the patient coded.The automated external defibrillator detected no rhythm and three rounds of cpr were performed.The ambulance arrived and the patient was transported to the hospital emergency room.The patient subsequently passed away.Upon follow up with the user facility, it was noted that there were no malfunctions or alarms during the patient¿s hd treatment.The cause of the patient¿s death was unknown and the patient¿s family declined an autopsy.The 2008t hd machine was removed from service for an evaluation by the on-site biomedical technician (biomed).The machine passed all functional tests and no repairs were required.The machine was returned to service.No malfunction of any fresenius products in use during the hd treatment was alleged, observed, or identified prior to, during, or following the event.The dialyzer is not available to be returned to the manufacturer for evaluation as it was discarded by the user facility.No samples of the acid/bicarb in use during the treatment are available for analysis.
 
Additional Manufacturer Narrative
Plant investigation: the device was not returned to the manufacturer for physical evaluation and the lot number was not provided.Distribution records were reviewed to identify potential lots of this product shipped to the customer for the three (3) month time frame which immediately preceded the event.The entire set of lots have been sold and distributed.Batch records for the lots identified were reviewed and confirmed there were no deviations or non-conformances during the manufacturing process.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
GRANUFLO 2251 2K 2.5CA 1MG 16.5 GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
750 n lallendorf road
oregon OH 43616
MDR Report Key6950589
Report Number3005162618-2017-00014
Device Sequence Number1325143
Product Code KPO
UDI-Device Identifier00840861101535
UDI-Public00840861101535
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K030497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue Number0FD2251-3B
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date10/15/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age47 YR
Patient Weight97